Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 1:38 PM CDT for Iberville Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 3, 2000, 2:30 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Iberville Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 031840 SVRNEW LAC005-007-047-093-031930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 138 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JAMES PARISH IN SOUTHEAST LOUISIANA ASCENSION PARISH IN SOUTHEAST LOUISIANA ASSUMPTION PARISH IN SOUTHEAST LOUISIANA SOUTHERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA * UNTIL 230 PM CDT * AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS 6 MILES SOUTHWEST OF PIERRE PART...MOVING EAST AT 55 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... PIERRE PART PAINCOURTVILLE NAPOLEONVILLE DONALDSONVILLE VACHERIE CONVENT WHITE CASTLE THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:30 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 3, 9:30 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT MON APR 3 2000 ZONES LOOK OK FOR NOW. WILL HANDLE UPDATES AS WATCHES ARE CANCELLED OR EXPIRE. MARINE ZONES UPDATED FOR SMABLLL CRAFT ADVISORY WINDS. .NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR.. .LA...NONE. .MS...NONE.
In the hours before
Special weather statement, Apr 3, 9:21 AM CDT, 4 hours 17 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON APR 3 2000 A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 10:30 AM CDT, 3 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON APR 3 2000 A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 10:45 AM CDT, 2 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 11:37 AM CDT, 2 hours 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON APR 3 2000 A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI. THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEASTp LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Special weather statement, Apr 3, 11:45 AM CDT, 1 hour 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 12:45 PM CDT, 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON APR 3 2000 A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI. THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 64 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 20 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 80 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 80 min |
| Apr 3, 7:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 67 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Tangipahoa | 60 min |
| Apr 3, 8:52 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Apr 3, 9:18 AM CDT | Tornado Warning | LIX | Washington | 57 min |
| Apr 3, 9:42 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 63 min |
| Apr 3, 9:48 AM CDT | Tornado Warning | LIX | Saint Charles | 57 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Washington | 48 min |
| Apr 3, 10:38 AM CDT | Tornado Warning | LIX | Saint Tammany | 67 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 52 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 42 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 58 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 50 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.